What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 3:21 PM CST, 19 minutes earlier.
Area forecast discussion, Oct 31, 3:21 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
421 PM CDT Wed Oct 31 2018
.SHORT TERM.../Tonight through Thursday Night/
...Tornado Watch #416 is in effect for much of our region through
10 PM CDT this evening...
An active evening is setting up as strong to severe convection is
anticipated as a strong cold front continues shifting east of the
I-35 corridor up across our NW zones, moving along and near I-30
as of this forecast issuance. Conditions across much of our region
are still ripe for storms to expand and intensify with instability
quite robust ahead of the front as MUCAPE values are near or in
excess of 2000 J/kg. Winds will also continue to veer with the
approaching front so expect deep layer shear to further increase
through the remainder of the afternoon into the evening hours. For
this reason, coordination with SPC yielded the current Tornado
Watch covering all but the eastern half of our Louisiana parishes
and Union County Arkansas. These areas will likely be included in
a future watch as storms continue to develop and expand eastward.
As the evening evolves, a strong linear complex of thunderstorms
is expected to shift east with the cold front as the threat of
strong and damaging winds becomes the primary threat with a lesser
threat of isolated tornadoes. Large hail and heavy rainfall are
even less of a concern but still threats we will be monitoring,
especially for isolated flash flooding with soils already near
saturation. Line of convection will shift into the eastern half of
our area near midnight with the severe theat continuing through
the wee hours of Thursday morning. The threat will end prior to
daybreak as some lingering showers may still affect our eastern
and northern zones as wrap-around moisture lifts northeast with
the primary upper level trough diving south behind the front.
Much cooler temperatures will follow in the wake of the cold front
with highs on Thursday only in the 50s and 60s. Any lingering rain
should be ending early in the afternoon across our far eastern and
northern zones. Clouds will still linger in the wake of the front
due to the wrap-around moisture spilling south with the parent
trough pivoting east across our region. Overnight low temperatures
will dip into the 40s on Thursday night with even some upper 30s
possible over our far northern zones in SE Oklahoma and adjacent
parts of SW Arkansas.
/19/
.LONG TERM.../Friday through Wednesday/
By Friday morning, the cold front will be well east of the region
with the base of the upper trof pushing into MS. A cooler airmass
will move into place in the wake of the front with high temperatures
in the mid 60s and lows in the lower to mid 40s, which is several
degrees below seasonal normals for early November. Temps will warm
to near normal Saturday, as southerly flow returns ahead of our next
storm system set to move slowly through our region Saturday night
through Sunday night. Southerly flow will return again on Monday
ahead of another cold front expected to move across the region on
Tuesday. Models not totally in agreement in the latest runs, but
this system may bring the potential for heavy rainfall and possibly
a low-end severe risk Monday night into Tuesday. Drier and cooler
air will return to the region on Wednesday./20/
&&
.PREV DISCUSSION... /issued 205 PM CDT Wed Oct 31 2018/
AVIATION...
For the 31/18Z TAF period, flight conditions will begin to rapidly
deteriorate through the period as showers and thunderstorms become
widespread across the region later this afternoon through evening
and overnight hours. Some storms may be severe with an intense
line of convection sweeping across the area along and ahead of a
strong cold front. Ceilings will drop to MVFR and then IFR with
the approaching front and convection after 01/00Z tonight with
little improvement through the remainder of the period. Visibility
will also be degraded with the stronger convection producing heavy
downpours at times. Breezy S/SW winds this afternoon will continue
veering ahead of the front, shifting W and then NW with frontal
passage later in the period. Speeds will range from 10-15 kts with
higher gusts approaching 20-25 kts. Even stronger winds are likely
with thunderstorms, especially later this evening and overnight if
the linear complex comes together as expected.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 61 45 66 / 100 20 10 0
MLU 63 67 47 65 / 100 40 10 0
DEQ 53 56 39 64 / 100 40 0 10
TXK 55 58 42 64 / 100 40 10 10
ELD 58 61 43 64 / 100 40 10 10
TYR 52 58 44 68 / 100 10 0 0
GGG 54 58 43 67 / 100 10 0 0
LFK 57 62 45 69 / 100 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
19/20
Hazardous weather outlook, Oct 31, 12:10 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
110 PM CDT Wed Oct 31 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
110 PM CDT Wed Oct 31 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Strong to severe thunderstorms will spread southeastward across
the area today and tonight, and damaging winds, large hail, and
isolated tornadoes will be possible with any of the storms,
especially for areas along and south of I 20. The severe weather
threat should gradually diminish from west to east late tonight.
In addition to the severe threat, locally heavy rainfall of one
to three inches with isolated higher amounts will be possible.
This may lead to isolated flash flooding of low lying and poor
drainage areas, and will act to exacerbate ongoing high water on
area rivers and lakes.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated thunderstorms will be possible Sunday, as another cold
front moves across the region. Yet another storm system will bring
thunderstorms Monday night into Tuesday. However, no organized
hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
tonight.
20
In the hours before
Special weather statement, Oct 31, 12:48 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
148 PM CDT WED OCT 31 2018
ARZ050-OKZ077-311930-
Sevier AR-McCurtain OK-
148 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EASTERN
MCCURTAIN COUNTIES UNTIL 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Broken Bow, or 20 miles northwest of De Queen, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Queen, Broken Bow, Gillham, Haworth, Eagletown, Plunketville,
Cerrogordo, Hochatown, Goodwater, West Line, West Otis and Shinewell.
LAT...LON 3419 9447 3419 9423 3408 9412 3394 9440
3394 9442 3393 9443 3394 9448 3390 9448
3380 9469 3417 9489 3445 9447
TIME...MOT...LOC 1848Z 242DEG 31KT 3416 9467
35Special weather statement, Oct 31, 1:31 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
231 PM CDT WED OCT 31 2018
ARZ050-059-OKZ077-TXZ096-312015-
Sevier AR-Little River AR-McCurtain OK-Red River TX-
231 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHEASTERN RED
RIVER COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Clarksville, moving northeast at 65 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
De Queen, Horatio, Idabel, Broken Bow, Gillham, Haworth, Garvin,
Eagletown, Moon, Cerrogordo, Hochatown, Goodlake, Goodwater,
Shinewell, Glover, America, West Line, Oak Hill, Golden and Bokhoma.
LAT...LON 3433 9447 3419 9447 3419 9420 3413 9409
3369 9466 3368 9469 3370 9474 3363 9475
3359 9480 3370 9510 3446 9470
TIME...MOT...LOC 1931Z 208DEG 56KT 3374 9490
35Special weather statement, Oct 31, 2:22 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
322 PM CDT WED OCT 31 2018
ARZ050-051-059-OKZ077-312115-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
322 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER...CENTRAL HOWARD AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 415
PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Arkinda, or 14 miles west of Foreman, moving northeast
at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
De Queen, Horatio, Lockesburg, Winthrop, Gillham, Arkinda, Oak Grove,
Haworth, Bokhoma, Silver Ridge, Moon, Cerrogordo, Geneva, Central,
Goodwater, Shinewell, Tom, America, Provo and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Arkansas...and southeastern Oklahoma.
LAT...LON 3397 9391 3369 9459 3378 9477 3419 9430
3419 9425
TIME...MOT...LOC 2021Z 233DEG 29KT 3376 9464
35NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785259, 785260, 785263, 785261, 785262, 785264, 785265, 785268, 785266, 785267, 785275, 785270, 785279.